Re: Lightheadedness and Migraine Meds
Yup, she's treating you for a type of atypical migraine called migraine associated vertigo. It's a weird 'animal,' can cause major vertigo, sometimes just dizziness, and, because it's so odd, I wouldn't be surprised if it could cause your symptoms, especially as no one has come up with the solution so far. It's not that common a condition, but with neurotology departments it's fairly well known as one of the causes of unresolved dizzy symptoms. Often if and when vestibular rehabilitation hasn't worked, they try migraine drugs in case they might do the trick. It seems your psychiatrist knows a lot more than some ear nose and throat docs, who are often severely lacking in knowledge when it comes to dizziness. I know of a number of people from various dizzy sites who have been treated with migraine meds - generally either tricyclic anti depressants - (although in this case not for depression) beta blockers, or calcium channel blockers. I haven't heard of the drug you've mentioned which doesn't mean to say it won't work, I just haven't heard of it. Some people do respond fantastically well to these drugs and it resolves their symptoms - although it can often take a few months to see the full effects.
Fastest land animal - that's a tougher one to answer. Possibly cheetah?
Hope this helps,
Last edited by hbep; 03-01-2004 at 11:25 AM.